Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Mar 17, 2021, 6:07 PM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 6:07 PM CDT (23:07 UTC)
- Expired
- Mar 17, 2021, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Mar 17, 5:42 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 17, 5:42 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
542 PM CDT Wed Mar 17 2021
.DISCUSSION... Strong low pressure system will continue to move
eastward through northern Arkansas this evening bringing a frontal
boundary into the region. This system will bring a QLCS through
the forecast area ahead of the frontal boundary this evening and
early tonight. Instability and shear have been prevalent through
the daytime hours with Cape values at the 18Z sounding as high as
3300 and a helicity values over 300. The sounding has been capped
at 700 MB throughout the early afternoon with mainly low vertical
showers forming in the forecast area ahead of the main squall
line. The cap has eroded as the main squall line approaches.
Directional shear is very minimal in the lower levels with strong
200 degree directional winds all the way up to 850 MB. Cape values
will continue to drop below 2000 as sunset approaches along with
lacking in shear as the winds continue to remain uniform with a
decrease in speed shear as well. With this in mind...right line
supercell storms out ahead of the main line are becoming less
likely as the evening wears on. The main concern will be damaging
winds along the main squall line. and large hail as WBZ holds
around 11k ft. Damaging winds most likely from the speed of motion
as some storms are racing northeastward at around 50 mph along
the main QLCS. Isolated tornadoes do remain possible along the
QLCS as spinning along the line could occur through the evening.
Showers and storms will abruptly come to an end by late tonight as
frontal boundary brings cooler and dryer air behind it.
THURSDAY AND BEYOND...
Low pressure system will race through the Tennessee valley on
Thursday with ridging building over the Rockies. Surface high
pressure will build in behind it bringing dry and below average
temperatures with it. High pressure will remain in place through
the weekend with a slow warming trend through Sunday. Low pressure
will bring an unsettled pattern to the far southeast keeping
temperatures on the cooler side for our area on the back side of
it. Upper level ridging will begin to build early next week as
surface high remains in place through at least Monday. This will
bring a continued dry pattern with temperatures rebounding to
around 80 by Tuesday. Another strong low pressure system will
move out of the four corners once again on Tuesday...moving
rapidly into the southern Plains by Tuesday or Tuesday night. The
Euro is the slower model as the GFS is about 24 hours earlier
with a Monday night event. This will bring our next cold front and
rainfall event into the area. Depending on strength and
track...another severe weather event is possible somewhere along
the Mississippi river valley around the Tuesday timeframe.
&&
.AVIATION...
IFR conditions will be likely at all terminals through at least
6Z as a squall will produce reduced VIS and strong gusty winds.
Winds will remain high both ahead and behind the front with gusts
as high as 40 mph possible even outside thunderstorms. Conditions
will gradually improve by 12Z Thursday with SKC...improving VIS
and VFR conditions prevailing.
&&
.MARINE...
A cold front is expected to impact the northern gulf waters tonight
with sh/ts. Some of these could be strong or severe between the
hours of 6pm and 2am tonight. The cold front will shift winds from
southerly to west and NW by Thursday morning. Wind speeds will rise
today into the 20-25kt range and small craft advisories will remain
until wind speeds ease to around 15kt possibly by Friday afternoon
or evening. Saturday winds will shift to NE and east and rise to 20-
25kt with some rain through the first part of next week. Winds will
shift to SE Tuesday and ease to 10-15kt ahead of the next cold front
that will likely stall by mid week well inland.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 47 64 43 57 / 80 0 0 0
BTR 48 66 44 60 / 60 0 0 0
ASD 51 67 43 61 / 70 0 0 0
MSY 53 67 48 61 / 70 0 0 0
GPT 54 67 45 61 / 60 0 0 0
PQL 54 68 45 61 / 60 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 10 PM CDT this evening for LAZ040-046>050-
056>070-072.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until 10 PM CDT this evening for MSZ077-080>082.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Local storm report, Mar 17, 4:51 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
451 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 3 ENE OAK HILLS PLACE 30.39N 91.04W
03/17/2021 EAST BATON ROUGE LA FIRE DEPT/RESCUE
REPORT FROM EAST BATON ROUGE PARISH ABOUT POWER LINE DOWN
AND TREE ON VEHICLE NEAR JEFFERSON AND STUMBERG BY TIGER
BEND.
&&
MEGANWILSpecial weather statement, Mar 17, 5:06 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
506 PM CDT Wed Mar 17 2021
LAZ046>050-056-057-172245-
Iberville-Livingston-Ascension-Assumption-West Baton Rouge-St.
James-East Baton Rouge-
506 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ASCENSION...WEST
CENTRAL ST. JAMES...SOUTHEASTERN WEST BATON ROUGE...WEST CENTRAL
LIVINGSTON...IBERVILLE...SOUTH CENTRAL EAST BATON ROUGE AND
NORTHWESTERN ASSUMPTION PARISHES...
At 505 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Plaquemine to 8 miles
south of Bayou Sorrel. Movement was northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Plaquemine,
Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, White Castle,
Westminster, Old Jefferson, Geismar, Inniswold, Prairieville, Village
St. George, Bayou Sorrel, Shenandoah and Gardere.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3029 9143 3048 9109 3048 9087 3006 9090
2996 9125 3000 9126 3000 9123 3004 9123
3003 9124 3006 9127 3006 9137 3010 9138
3010 9144
TIME...MOT...LOC 2205Z 242DEG 41KT 3026 9136 3004 9137
KLGSpecial weather statement, Mar 17, 5:11 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
511 PM CDT Wed Mar 17 2021
LAZ037-039-040-049-050-071-072-172300-
Washington-Livingston-Ascension-St. Helena-Northern
Tangipahoa-Southern Tangipahoa-St. Tammany-
511 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
ASCENSION...SOUTHEASTERN ST. HELENA...NORTHWESTERN ST. TAMMANY...
LIVINGSTON...TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES...
At 511 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Roseland to French Settlement. Movement
was northeast at 65 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Hammond, Gonzales, Covington, Franklinton, Amite, Ponchatoula, Amite
City, Livingston, Independence, Sorrento, Roseland, French
Settlement, Albany, Madisonville, Port Vincent, Folsom, Springfield,
Montpelier, Enon and Natalbany.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3087 8994 3040 9017 3033 9044 3034 9049
3029 9056 3019 9092 3034 9091 3034 9090
3043 9091 3057 9071 3075 9061
TIME...MOT...LOC 2211Z 236DEG 58KT 3075 9050 3030 9079
KLGSpecial weather statement, Mar 17, 5:29 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
529 PM CDT Wed Mar 17 2021
LAZ039-071-MSZ070-071-172315-
Washington-Northern Tangipahoa-Pike-Walthall-
529 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TANGIPAHOA AND
WASHINGTON PARISHES...WALTHALL AND PIKE COUNTIES...
At 529 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Summit to near Wilmer. Movement was
northeast at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Mccomb, Franklinton, Amite City, Magnolia, Kentwood, Summit,
Tylertown, Varnado, Roseland, Osyka, Mount Herman, Wilmer, Salem,
Dexter, Tangipahoa, Angie and Mccomb Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3134 9004 3118 9003 3117 9000 3114 9000
3113 8994 3107 8992 3107 8984 3100 8983
3100 8973 3097 8973 3094 8976 3092 8975
3088 8978 3086 8977 3074 9053 3135 9052
TIME...MOT...LOC 2229Z 243DEG 48KT 3136 9043 3083 9030
KLGLocal storm report, Mar 17, 5:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 1 S DENHAM SPRINGS 30.47N 90.96W
03/17/2021 LIVINGSTON LA PUBLIC
PUBLIC REPORTED VIA SOCIAL MEDIA ABOUT A FALLEN TREE IN
DENHAM SPRINGS ON HWY 447/WALKER S RD AND BOTH NB/SB OF
HAMMACK RD/HOOD RD.
&&
MEGANWILSpecial weather statement, Mar 17, 6:05 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
605 PM CDT Wed Mar 17 2021
LAZ040-049-050-057-058-072-180000-
Livingston-Ascension-Southern Tangipahoa-St. John The Baptist-St.
Tammany-St. James-
605 PM CDT Wed Mar 17 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOHN THE
BAPTIST...CENTRAL ASCENSION...NORTHERN ST. JAMES...NORTHWESTERN ST.
TAMMANY...LIVINGSTON AND SOUTHERN TANGIPAHOA PARISHES...
At 604 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Springfield to near Sorrento.
Movement was northeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Hammond, Covington, Reserve, Laplace, Ponchatoula, Gramercy, Lutcher,
Abita Springs, Livingston, Independence, Sorrento, French Settlement,
Albany, Madisonville, Port Vincent, Folsom, Springfield, Garyville,
Natalbany and Robert.
LAT...LON 3066 8997 3037 9009 3039 9019 3038 9023
3026 9033 3019 9043 3008 9042 3005 9096
3062 9072
TIME...MOT...LOC 2304Z 228DEG 45KT 3045 9059 3014 9081
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:33 AM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, Iberville, Saint Bernard, Saint James, Saint John the Baptist and 1 more | 18 hr |
| Mar 17, 3:18 PM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 42 min |
| Mar 17, 3:30 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 45 min |
| Mar 17, 4:05 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 40 min |
| Mar 17, 4:44 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena, Tangipahoa | 34 min |
| Mar 17, 4:50 PM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena | 55 min |
| Mar 17, 5:06 PM CDT | Special Weather Statement | LIX | Ascension, Iberville | 39 min |
| Mar 17, 5:11 PM CDT | Special Weather Statement | LIX | Ascension, Livingston, Tangipahoa | 49 min |
| Mar 17, 5:29 PM CDT | Special Weather Statement | LIX | Washington | 46 min |
| Mar 17, 5:40 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 31 min |
| Mar 17, 5:59 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 2 more | 3 hr |
| Mar 17, 6:05 PM CDT | Special Weather Statement | LIX | Livingston, Saint John the Baptist, Tangipahoa | 55 min |
| Mar 17, 6:24 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint John the Baptist, Saint Tammany, Tangipahoa | 3 hr |
| Mar 17, 6:27 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James, Terrebonne | 63 min |
| Mar 17, 6:54 PM CDT | Special Weather Statement | LIX | Saint Tammany | 66 min |
| Mar 17, 6:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 17, 4:08 PM CDT | Tornado Warning | LIX | Amite, Wilkinson | 22 min |
| Mar 17, 6:12 PM CDT | Special Weather Statement | LIX | Pearl River | 33 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.